Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Noticed redness and puffiness on upper cheek bone area. No pain. How to get relief?

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 11370 Questions

default
Posted on Thu, 10 Jan 2013 in Skin Hair and Nails
Question: I have recently in the last few days. On my upper cheek bone there is puffiness and it is a little red. No pain or anything just doesnt look very good
doctor
Answered by Dr. Praveen Tayal 8 hours later
Hello,
Thanks for posting your query.
The redness and swelling of the cheek is likely to be due to angioedema. Angioedema is an allergic condition characterized by swelling just below the surface of the skin. Angioedema is a much deeper swelling, occasionally leading to breathing difficulty. Sometimes it's not possible to pinpoint the cause. It is usually caused by an allergic reaction, to food, medication, pollen or insect stings.
It can be controlled if the preventive measures are followed; such as avoiding those things which can trigger an attack of allergy and angioedema. Some doctor suggest skin patch test (allergen test) to find the triggering allergens which can be avoided.
You can consult your dermatologist for the specific treatment.
Meanwhile taking an oral antiallergic like cetrizine and applying 1% hydrocortisone cream on the area will help.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Lab Tests

Recent questions on  Hydrocortisone

doctor1 MD

I a 33, 5 2, 160 lbs and have some symptoms of either MS or Devic s Disease (optic neuritis, spinal lesions, abnormal spinal tap). I have allergic rhinitis, gerd, and diverticulosis. My question or concern today is that I have no symptoms of sinusitis in my opinion, but my ears feel like there is a lot of pressure in them. Went to urgent care and they told me that is was sinusitis and that I had air trapped in my ears. i was given ru-hist, ru-hist d, astepro and verimist and also a hydrocortisone shot. This was on Thursday and nothing has helped, what should I do next?

doctor1 MD

my son age 4 years is diagnoised as congenital adrenal hyperplasia (salt loosing) since birth has developed skin itching problems since last 02 months.was shown to many doctors and applied various ointments viz ..ZOLE-F, RETINO -A .025%,Etc but no relief.SYMTOMS- body pours are visible and looks like activated as we get goose bumps.Presently he is being given HYDROCORTISONE AND FLUDROCORTISONE as per endocrinologist...PLEASE ADVICE....

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have swollen gums , ulcers on my tongue, and my lower lip has several canker sores. I have been taking metronidazole for the last 3 days. Is this a side effect of the medicine or something else?

doctor1 MD

i was in renal and liver failure due large vol blood loss surgery 8 days before rec 2 abc transfusion all organs compromised and prescribed hydrocortisone 10 egg day but i have a 50-50 shot to survive this med is effect kidneys and liver red blood...

doctor1 MD

My 2 year old daughter has a raised rash on her left leg and the weird thing is its in a straight line. I took her to the doctors two weeks ago and they said it s just eczema and put hydrocortisone cream on it but it s not working. It doesn t itch her. I just want to see if someone can help me.

doctor1 MD

I have extreme pain from internal and external hemorrhoids. I am using Hydrocortisone Acetate 2.5%-Pramoxine HCL 1% Cream as well as vasculera diosmiplex 630mg. For two days. No relief! Tremendous pain. Can I take Hydrocodon-Acetaminophen 5-500 for pain? Help!